Alert archive / West Virginia / Areal Flood Advisories in 2008
Areal Flood Advisory 21, NWS Charleston, WV
NWS Charleston, WV issued this areal flood advisory at Jun 22, 2008, 4:58 PM EDT for Pocahontas County, West Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2008, 4:58 PM EDT (20:58 UTC)
- Expired
- Jun 22, 2008, 7:48 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
County Pocahontas County, WV
The radar
The Roanoke radar (KFCX), 147 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this areal flood advisory went out at Jun 22, 3:32 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 22, 3:32 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 332 PM EDT SUN JUN 22 2008 .SYNOPSIS... UNSETTLED AND CHANGEABLE ENVIRONMENT THIS AFTERNOON AND MONDAY...AS SUNSHINE MIXES WITH CONVECTION. UPPER LEVEL DISTURBANCE PASSES THROUGH MONDAY NIGHT. HIGH PRESSURE MOVES IN TUESDAY. && .NEAR TERM /THROUGH MONDAY/... LOT OF TIME SPENT WITH ONGOING CONVECTION AND HAILERS. SOME LOCATIONS HAVE SEEN LARGE HAIL 3 TIMES IN THE PAST WEEK. MONDAY, WEDNESDAY, AND NOW SUNDAY. ONE COMMENT FROM SAINT ALBANS...LOOKS LIKE A WINTER WONDERLAND. HOWEVER...NOT MANY DAMAGE REPORTS COMING IN FROM THE HAIL SO FAR. AFTERNOON CONVECTION FORMED ALONG THE 925-850 MB MOISTURE GRADIENT IN ERN KY. SHOULD BE SEEING A LULL...MOVING INTO THE HTS AREA...THEN EAST...BEHIND THE CONVECTION MOVING E THROUGH WV AND ERN KY. HAVE TO BRING POPS BACK THOUGH OVERNIGHT AS UPPER AIR ENERGY APPROACHES FROM THE WEST. DEW POINTS AND PRECIPITABLE WATER EVEN LESS ON MONDAY...BUT OF COURSE...THE FREEZING LEVEL WILL BE A BIT LOWER FROM AROUND 11 THSD TO 10 THSD. GUIDANCE POPS ARE ONLY 15 TO 20 PCT...BUT WILL KEEP 30 TO 40 PCT. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... H500 TROUGH AXIS CROSSES MONDAY NIGHT. EXPECT SHRA ACTIVITY TO WANE AFTER SUNSET AS INSTABILITY IS LOST. HIGH PRESSURE BUILDS IN AT THE SURFACE FOR TUESDAY...ALONG WITH A DRIER AIRMASS AND MORE SEASONABLE TEMPERATURES. RESULT SHOULD BE A WELCOME BREAK FROM THE SCATTERED CONVECTION THROUGH TUESDAY NIGHT. NEXT WAVE IN NW FLOW REGIME LOOKS TO CLIP THE SOUTHERN CWA COUNTIES WEDNESDAY AFTERNOON/EVENING. HAVE CONFINED CHANCE POPS TO THE SOUTH FOR NOW...ALTHOUGH ISOLATED ACTIVITY REMAINS POSSIBLE TO THE NORTH. LIKE MAV/MET BLEND FOR NIGHTTIME TEMPERATURES. FAVORED WARMER MAV FOR TUESDAY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... GENERALLY FLAT FLOW ACROSS THE EASTERN U.S. IN THE EXTENDED PERIOD...MAYBE A SLIGHT TREND TOWARDS TROFFINESS. NO HEAT WAVES IN SIGHT...ALTHOUGH TEMPERATURES WILL REMAIN AT NORMAL SUMMERTIME LEVELS. LOW LEVEL FLOW TURNS TOWARD THE SOUTHWEST FOR FRIDAY AND THE WEEKEND...HELPING TO INCREASE DEWPOINTS AND KEEP PRECIPITATION CHANCES IN THE FORECAST. USED HPC GRIDS AS A BASIS. KEPT A MAINLY DIURNAL PATTERN TO THE POPS ON THURSDAY...AHEAD OF MOISTURE/WARM FRONTAL BOUNDARY. FROM FRIDAY ON...WE ARE IN THE WARM SECTOR AND INDIVIDUAL WAVES BECOME TOUGH TO TIME. ENOUGH MOISTURE AND SUPPORT MAY BE AROUND TO SUPPORT PRECIPITATION AT ALMOST ANY TIME...AND THUS HAVE LOW CHANCE POPS FROM FRIDAY THROUGH THE WEEKEND. TRENDED SOME HPC TEMPERATURES TOWARDS THE ENSEMBLE NUMBERS...BUT MEX AND THE ENSEMBLE WERE GENERALLY IN GOOD AGREEMENT WITH HPC. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... CHANGEABLE ENVIRONMENT CERTAINLY THE CASE WITH THE THUNDERSTORMS OVER SOUTHERN WV AND EASTERN KENTUCKY. WILL TRY TO PAINT A LULL IN HTS-CRW IN THE WAKE OF 16-19Z CONVECTION THERE. WILL INCLUDE THE POSSIBILITY OF SOME SMALL HAIL POSSIBLE AT EKN 19-22Z. LEFT SOME THICKER FOG FOR EKN 08-13Z DUE TO THE EXPECTED RAIN. OTHERWISE A LOT OF 3 TO 4 MILES FORECAST IN RIVER VALLEY. STRATOCUMULUS FIELD AT 3 TO 5 THSD FT FIGURED MONDAY. AIRMASS DIRER BUT WITH STRONG UPPER AIR SUPPORT...SOME CONVECTION IS POSSIBLE. AVIATION OUTLOOK /AFTER 18Z MON/...IFR FOR POSSIBLE ALONG RIVER VALLEYS AND AREAS THAT RECEIVE RAINFALL LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB NEAR TERM...KTB SHORT TERM...CL LONG TERM...CL AVIATION...KTB/ARJ
Hazardous weather outlook, Jun 22, 3:40 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 340 PM EDT SUN JUN 22 2008 KYZ103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013>020- 024>027-029-033-231945- BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-GILMER-MCDOWELL- 340 PM EDT SUN JUN 22 2008 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE MONDAY. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ028-030>032-034>040-046-047-231945- BRAXTON-LEWIS-HARRISON-TAYLOR-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 340 PM EDT SUN JUN 22 2008 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101-102-231945- GREENUP-CARTER- 340 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE MONDAY. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, Jun 22, 4:35 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
435 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL HOOKERSVILLE 38.37N 80.82W
06/22/2008 U2.00 INCH NICHOLAS WV PUBLIC
&&
NNNNLocal storm report, Jun 22, 4:37 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
437 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL CHARLTON HEIGHTS 38.12N 81.23W
06/22/2008 U0.75 INCH FAYETTE WV PUBLIC
&&
NNNNLocal storm report, Jun 22, 4:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
438 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL DEEP WATER 38.12N 81.26W
06/22/2008 U1.00 INCH FAYETTE WV PUBLIC
&&
NNNNLocal storm report, Jun 22, 4:43 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
443 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL WEBSTER SPRINGS 38.48N 80.41W
06/22/2008 E0.75 INCH WEBSTER WV CO-OP OBSERVER
&&
JDENTLocal storm report, Jun 22, 4:44 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
444 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL WEBSTER SPRINGS 38.47N 80.33W
06/22/2008 U0.75 INCH WEBSTER WV PUBLIC
&&
NNNNLocal storm report, Jun 22, 4:47 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
447 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL RICHWOOD 38.19N 80.54W
06/22/2008 U0.75 INCH NICHOLAS WV PUBLIC
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:20 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 40 min |
| Jun 22, 12:44 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 46 min |
| Jun 22, 1:04 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 41 min |
| Jun 22, 1:23 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam | 52 min |
| Jun 22, 1:33 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam | 42 min |
| Jun 22, 1:57 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam, Roane | 33 min |
| Jun 22, 2:11 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 34 min |
| Jun 22, 2:19 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha, Roane | 41 min |
| Jun 22, 2:27 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Roane | 33 min |
| Jun 22, 2:58 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Nicholas, Roane | 47 min |
| Jun 22, 3:35 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Webster | 40 min |
| Jun 22, 3:59 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha | 46 min |
| Jun 22, 4:16 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Pocahontas, Randolph, Webster | 59 min |
| Jun 22, 5:00 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 60 min |
| Jun 22, 6:06 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 39 min |
Nearby
Areal Flood Advisories in West Virginia, 2008Every areal flood advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.